MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO SUTURE SCISSORS *EA; CUTTER, SURGICAL

DEPUY MITEK LLC US ARTHRO SUTURE SCISSORS *EA; CUTTER, SURGICAL
Catalog Number 214605
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unspecified surgical procedure it was observed that the arthro suture scissors did not cut.It was reported that there was a 5-minute delay in the procedure due to the event.It was reported that the procedure was successfully completed.No patient consequences were reported.No additional information could be provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: e3: reporter is a j&j sales representative.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: investigation summary: the complaint device was not returned to j&j medtech orthopaedics, therefore unavailable for a physical evaluation.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance was identified.Based on the current available information, we cannot determine a root cause for the reported failure.If the complaint device is received in the future, we will reopen the complaint and perform the investigation as appropriate.It has been determined that no corrective and/or preventative action is proposed and there is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: investigation summary- the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the device found that it was returned without its packaging and in used condition, the blade was dull.To test its functionality a sample suture was used, handles were closed and the device was unable to cut the suture.The supplier performed an evaluation with the following results: an investigation was performed with engineering, qa, qc and operation departments and a thorough review of this lot was performed.All the requirements and the steps of the dmr were followed, performed and signed as to the requirements.This lot passed successfully final inspection including functional test as movement and cutting test.See instructions for use (ifu) with the necessary information provided for the use of this device: sliding suture cutter assembly and disassembly instructions only open handles until position is locked by tooth in ratchet.Removable rod unscrew and remove knurled pin slide out rod.Do not force.Part way out, a 1/4 turn of the rod may be necessary for free sliding.Clean rod and handles with tube separately, preferably in an ultrasonic cleaner, using a mild ph-neutral solution.After cleaning, rinsing, and drying, assemble in reverse order.Only soft cloth cleaners may be passed through the tube.Avoid the use of metal brushes or similar tools which might damage the tube.The rod and tube are matched one-to-one.Take care to keep the rod with its original assembly.Do not attempt to remove the tube from the handle.Visually inspect the instrument and check for damage and wear.Cutting edges should be free of nicks and have a continuous edge.Jaws and teeth should align properly.Moveable parts should have smooth movement without excessive play.Locking mechanisms should fasten securely and close easily.Long, thin instruments should be free of bending and distortion.Please see the section "caution" with reference to cleaning and disinfection agents and sterilization requirements and explanation for rod and tube matched one to one.Take care to keep the rod with its original assembly.In addition, see the section "suture cutters assembly and disassembly instructions" with clear reference for this activity.After reviewing this complaint our investigation team considered this complaint as not justified complaint due to misuse of the device.Ifu instructions were not followed.Cause misuse of the device.The overall complaint was confirmed as the observed condition of the arthro suture scissors *ea would have contributed to the complained device issue.Based on the investigation findings, the out of the box failure cannot be substantiated.However, the potential cause for the device damaged is traced to misuse.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot- a manufacturing record evaluation was performed for the finished device lot number, and no non-conformance was identified.

Common Device Name
CUTTER, SURGICAL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key21375046
Report Number1221934-2025-00563
Device Sequence Number3758392
Product Code FZT
UDI-Device Identifier10886705003884
UDI-Public(01)10886705003884(10)23K02
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214605
Device Lot Number23K02
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2025
Supplement Date Received by Manufacturer03/07/2025
04/04/2025
04/28/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date03/07/2025
04/05/2025
04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown